Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 3, 2011, 6:27 PM EDT for Osceola County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 6:27 PM EDT (22:27 UTC)
- Expired
- Aug 3, 2011, 7:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772
WWUS82 KMLB 032227
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
627 PM EDT WED AUG 3 2011
FLZ053-032315-
OSCEOLA-
627 PM EDT WED AUG 3 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN OSCEOLA COUNTY...
* UNTIL 715 PM EDT.
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER SAINT
CLOUD...MOVING SOUTH AT 15 MPH.
THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2833 8147 2835 8097 2834 8087 2798 8095
2795 8135 2800 8139 2800 8142 2804 8147
2805 8147 2806 8144 2802 8138 2806 8137
2808 8135 2808 8145 2814 8146 2814 8148
TIME...MOT...LOC 2226Z 000DEG 13KT 2823 8127
$$
MOSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:35 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 3, 3:35 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 335 PM EDT WED AUG 3 2011 .DISCUSSION... TONIGHT/THURSDAY...THE EAST COAST SEA BREEZE WILL CONTINUE TO PUSH SLOWLY INLAND THROUGH THE AFTERNOON WITH SCATTERED SHOWERS AND STORMS FORMING MAINLY SOUTH OF ORLANDO THROUGH SUNSET. A FEW STRONGER STORMS WILL BE POSSIBLE WITH ANY BOUNDARY COLLISIONS OVER THE SOUTHERN INTERIOR. CONVECTION WILL THEN WIND DOWN AND DIMINISH TOWARD MIDNIGHT. SKIES WILL BECOME MOSTLY CLEAR OVERNIGHT WITH LOWS IN THE MID/UPPER 70S. LOWER RAIN CHANCES WILL CONTINUE FROM ORLANDO AREA NORTHWARD INTO THURSDAY WHERE DRIER AIR WILL PERSIST. FARTHER SOUTH SCATTERED SHOWERS AND STORMS WILL BE ABLE TO FORM INTO THE AFTERNOON ALONG THE EAST COAST SEA BREEZE AND WITH ANY BOUNDARY INTERACTIONS OVER THE INTERIOR. ABOVE NORMAL TEMPS WILL CONTINUE OVER INLAND LOCATIONS WITH HIGHS IN THE MID 90S. ALONG THE COAST TEMPS WILL MAX OUT AROUND THE LOW 90S BEFORE THE SEA BREEZE KICKS IN. FRI-SUN...FORECAST FROM LATE FRIDAY INTO THE WEEKEND BECOMES MORE UNCERTAIN AS IT WILL BE INFLUENCED GREATLY BY THE TRACK AND INTENSITY OF TROPICAL STORM EMILY. THE LATEST 18Z NHC FORECAST TRACKS EMILY FROM THE EASTERN EDGE OF CUBA NORTHWEST INTO THE BAHAMAS ON FRIDAY. FROM THERE EMILY IS EXPECTED TO TURN NORTHWARD DUE TO A WEAKNESS IN THE RIDGE AND REMAIN JUST EAST OF FLORIDA AS A TROPICAL STORM FROM SATURDAY INTO SATURDAY NIGHT. HOWEVER IT MUST BE STRESSED THAT THERE REMAINS MUCH UNCERTAINTY IN THE TRACK AND INTENSITY THIS FAR OUT...SO FORECAST CONFIDENCE REMAINS LOW. AS THE FORECAST TRACK STANDS AS OF 18Z...TROPICAL STORM CONDITIONS COULD BE POSSIBLE OVER THE OFFSHORE COASTAL WATERS OF EAST CENTRAL FLORIDA AND PERHAPS THE NEARSHORE WATERS OF THE TREASURE COAST BEGINNING EARLY SATURDAY MORNING. MON-TUES...(PREVIOUS DISCUSSION) BROAD TROUGH MOVES OVERTOP THE EASTERN THIRD OF THE NATION AS EMILY IS FORECAST TO LIFT NORTHEAST AND AWAY FROM THE MAINLAND. WESTERLY FLOW WILL PULL EASTERN GULF OF MEXICO MOISTURE ACROSS THE PENINSULA RESULTING IN AROUND A 40 PERCENT CHANCE OF SHOWERS AND STORMS BOTH DAYS WITH MOST OF THE STORMS CONCENTRATED ON THE ATLANTIC SIDE OF THE STATE. && .AVIATION...MAINLY VFR OVER NEXT 24 HOURS. TEMPO IFR/MVFR WILL BE POSSIBLE SOUTH OF KMCO WITH ANY SCT SHRA/TSRA THAT DEVELOP THROUGH SUNSET. RAIN CHANCES THEN END BY MIDNIGHT TONIGHT. FORECAST REMAINS SIMILAR INTO THURS WITH BEST CHANCE FOR AFT CONVECTION SOUTH OF MCO. && .MARINE...WEAK SFC RIDGE EXPECTED TO REMAIN SOUTH OF THE AREA THURS...LIFTING NORTHWARD INTO FRIDAY. SOUTHERLY FLOW GENERALLY EXPECTED BELOW 15 KTS WITH SEAS GRADUALLY INCREASING UP TO 4-5 FT OFFSHORE. FROM LATE FRIDAY NIGHT INTO THE WEEKEND...THE FORECAST IS MORE UNCERTAIN AS IT WILL DEPEND ON THE TRACK AND INTENSITY OF TROPICAL STORM EMILY. AS OF THE 18Z NHC FORECAST FOR EMILY...TROPICAL STORM CONDITIONS COULD BE POSSIBLE BY EARLY SATURDAY MORNING OVER THE OFFSHORE COASTAL WATERS AND NEARSHORE WATERS OF THE TREASURE COAST. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 77 93 / 10 20 10 30 MCO 76 96 77 96 / 10 20 20 30 MLB 77 92 77 92 / 20 30 20 30 VRB 76 92 76 92 / 20 30 20 30 LEE 78 96 79 96 / 10 20 20 30 SFB 78 96 79 96 / 10 20 10 30 ORL 78 96 79 96 / 10 20 20 30 FPR 76 91 77 92 / 20 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC/MARINE...WEITLICH IMPACT WEATHER/AVIATION/RADAR...CRISTALDI
Hazardous weather outlook, Aug 3, 8:05 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 805 AM EDT WED AUG 3 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-032200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 805 AM EDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... MID LEVEL DRY AIR WORKING INTO THE AREA FROM THE NORTH...ALONG WITH CONTINUED WARMER THAN NORMAL TEMPERATURES ALOFT...WILL START TO DECREASE THE COVERAGE OF STORMS. STILL...ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND STRONG WIND GUSTS. THE GREATEST CHANCE FOR AFTERNOON AND EVENING STORMS SHOULD BE ALONG THE SPACE AND TREASURE COASTS WHERE BOUNDARY INTERACTIONS ARE MOST NUMEROUS. .FLOOD IMPACT... A FEW STRONG STORMS TODAY SHOULD PRODUCE 2 TO 3 INCHES OF RAINFALL ...RESULTING IN WATER PONDING ON ROADWAYS. .MARINE THUNDERSTORM GUST IMPACT... THE COVERAGE OF AFTERNOON AND EVENING STORMS IS EXPECTED TO BE LOW NORTH OF ORLANDO AND CAPE CANAVERAL. HIGHER MOISTURE SHOULD LEAD TO SCATTERED COVERAGE SOUTHWARD TO OKEECHOBEE AND THE TREASURE COAST. ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES. ALSO...STRONG WIND GUSTS OVER 35 KNOTS FLOWING WELL OUT AHEAD OF THE LIGHTNING AND HEAVY RAIN WILL OCCUR. STORM MOTION IS EXPECTED TO BE SLOWLY TO THE SOUTHEAST...WITH SOME MAINLAND STORMS CROSSING THE COAST...ESPECIALLY SOUTH OF CAPE CANAVERAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE LATEST NATIONAL HURRICANE CENTER FORECAST TRACK FOR TROPICAL STORM EMILY KEEPS THE CENTER A LITTLE OVER 100 MILES OFFSHORE THE FLORIDA EAST COAST THIS WEEKEND AS IT MOVES NORTHWARD. WHILE THIS TRACK WOULD KEEP TROPICAL STORM FORCE WINDS OFFSHORE...GIVEN THE FORECAST UNCERTAINTY...IT IS CLOSE ENOUGH TO THE COAST SUCH THAT EAST CENTRAL FLORIDIANS WILL NEED TO MONITOR OFFICIAL FORECASTS FROM THE NATIONAL HURRICANE CENTER. BREEZY CONDITIONS WILL BE POSSIBLE ALONG THE EAST COAST THIS WEEKEND AND THERE COULD BE SOME SQUALLS THAT APPROACH THE BARRIER ISLANDS. WINDS AND SEAS OVER THE OFFSHORE WATERS ARE FORECAST TO INCREASE BEGINNING SATURDAY AS TROPICAL STORM EMILY MOVES OVER THE NORTHERN BAHAMA ISLANDS AND OFF THE FLORIDA EAST COAST THROUGH SUNDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE AS WAVES GENERATED BY EMILY PROPAGATE INTO OFFSHORE WATERS. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR ANY SQUALLS. SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED MONDAY AND TUESDAY. THE MAIN WEATHER HAZARDS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN IN STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. LASCODY/CRISTALDI
In the hours before
Special weather statement, Aug 3, 6:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
627 PM EDT WED AUG 3 2011
FLZ053-032315-
OSCEOLA-
627 PM EDT WED AUG 3 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN OSCEOLA COUNTY...
* UNTIL 715 PM EDT.
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER SAINT
CLOUD...MOVING SOUTH AT 15 MPH.
THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2833 8147 2835 8097 2834 8087 2798 8095
2795 8135 2800 8139 2800 8142 2804 8147
2805 8147 2806 8144 2802 8138 2806 8137
2808 8135 2808 8145 2814 8146 2814 8148
TIME...MOT...LOC 2226Z 000DEG 13KT 2823 8127
MOSENearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.